MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject scope was returned to the service center.The evaluation found the adhesive at the distal end forceps cover was peeling and the distal end probe unit was loose.The reported failed leak test was confirmed as bending section cover adhesive was cracked.No fluid or corrosion was noted inside the scope.The scope was last serviced via repair on (b)(6) 2017 for failed leak test and damaged buttons.The scope was repaired back to standard specifications and returned to the customer.The investigation is ongoing; therefore, the root cause of the adhesive at the distal end forceps was peeling cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The service center was informed by the customer that the evis exera ii ultrasound gastro-video scope failed the leak test and there were bubbles observed at the distal end of the scope.No patient injury or harm was reported.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the legal manufacturer and to update the following sections: g4, g7, h2, h4, h6 and h10.The legal manufacturer performed the device history records for this device and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found the investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.The legal manufacturer determined that most probable cause was due to the adhesive at the distal end peeled off because some external force was applied to the distal end.As stated on the ifu and as a preventive measure, the user manual states: chapter 3 preparation and inspection.3.2 inspection of the endoscope - inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.Olympus will continue to monitor complaints for this device.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11008380
Report Number8010047-2020-10338
Device Sequence Number11718300
Product Code ODG
UDI-Device Identifier04953170355462
UDI-Public04953170355462
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date02/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1